Jump to content

Feel'n Good


kimblanchard

Recommended Posts

I have not felt this good in months!!!!!!!!!! I started Tarceva 10 days ago and started feeling good almost immediately...why I do not know, but I'll take it. I also have noticed that my cough has improved, So my gut feeling is that it must be working.

The only problem is............I look like hell. The Tarceva Rash has me. It doesn't really bother me that much until I look in the mirror.

Those with experience, does the rash get better...go away....go away and come back? Or am I doomed to feeling good and looking like crap?

Tnx

jim

Link to comment
Share on other sites

Jim, That's great you are feeling better! My rash lasted about 2 or 3 months (somewhere in that area) and it did go away. Comes back now and then but not as bad. I use St Ives Miracle Whipped Silk and works well. Might have to try different ones before you find one that helps or maybe ask the doctor for a script that might help. Hope this helps. Rich

Link to comment
Share on other sites

Wow Jim!!!!

I am so happy hearing that you are feeling good. Deal with the rash a little bit later........after you get this feeling good down better! Didn't know you had been feeling less than great. You gotta let us know so we can help boost ya back up!

I don't know about the rash at all, other than many here have found relief in a variety of remedies. Hope you find one that works for you and that your stellar good looks will soon match you physical well-being!

Good to hear from ya!

Kasey

Link to comment
Share on other sites

How great that you're feeling so good! :D I can relate. I started Tarceva 10 days ago as well and have been feeling better but the rash is becoming an issue. Not sure when I can expect it to peak. So far it's only been getting worse and with each dose I take I wonder what I'll look like next.

What really scares me is that I'm taking 150 mg every other day for the first 2 weeks to see how I react. What's it going to be like when I start taking it everyday? :shock: I'm hoping to be like Rich and the rash will go away after a couple of months.

Have you started experiencing the diarrhea yet? I've only had some mild cramping.

I read a LOT of different treatments for the rash online. One person said that his wife got complete relief by taking Benadryl 1/2 an hour before taking the Tarceva. Others have found antibiotic creams or gels to be helpful especially for the more pimply rash. For the dry skin (crocodile skin) rash most drugstore brand moisturizers seem to work well. I'm using Eucerin for sensitive skin.

I plan on speaking to my oncologist about it next week and get a referal to a dermatologist who might be able to manage it better.

Good luck and I pray that you continue to do and feel well.

God Bless.

Antoinette

Link to comment
Share on other sites

Jim--Just a side note. If the side effects get too bad the dosage can be lowered and still have good results. I had to go from 150MG to 100MG because of the constant diarrhea, it solved that problem and still had great results. Also more cation in the sun while on Tarecva. Rich

Link to comment
Share on other sites

It's wonderful to hear that you are feeling good! Yaaaaayyyyyyyyyyyyy!

I personally don't have any experience with the skin rash from Tarceva but do have super, sensitive skin and my doc told me to avoid lotions with mineral oil. It can dry your skin out, block pores, and prevent your skin from breathing.

You have made my day!

Libby

Link to comment
Share on other sites

Felling better is always a good sign!

The Tarceva rash for me got alot better after about 1 1/2 months. Initially I was covered from my scalp to my waste in little white head acne that burned and itched like crazy. Now I can say that I have more of a light rash that comes and goes, but not as harsh as it was before. Have patience.

I initially started Tarceva at 25 mg and increased the dose every 3 days by 25 mg until I reached the full 150mg. That seemed to help my body adjust a little quicker.

There is a prescription called clidamyacin out that can help especially on the face. And of course, keep slathering your skin with lots of lotions/moisturizers for the dry skin. That is the battle I am fighting now but it is much easier to deal with than the rash.

My fingers are crossed that the good days continue and your smiling face will be rash free soon!

Wendy

Link to comment
Share on other sites

I've just got to weigh in on this one! I started Tarceva 9 days ago. For the first 4 days I thought I was getting off easy, no side effects at all, then came day 5. The rash started off light, then worsened over the next few days. My chest and neck are covered in what looks like the measles and my face looks like an adolescents. So far it's not unbearable, it gets a bit itchy sometimes but nothing too bad. I'm with you Jim, why the face?

I too have had a major reduction in the coughing. I won't say it's gone, but I go for long periods of time, up to an hour, without it. I so pray this means the Tarceva is working. I'm glad to hear that there's a possibility this horrid rash will go away. I feel so vain even thinking that when I stop and consider why I'm taking this drug to start with, I know I've got bigger problems ... but again, why my face?!

Good luck to all you Tarceva takers!

Tracy.

Link to comment
Share on other sites

I am so glad you're feeling well. The rash is something isn't it? It will come and go and move around. John used both St. Ives Whipped Silk and Curel's Ultra Healing. Use sun block -- John burned real easy on Tarceva.

Link to comment
Share on other sites

Lots of good advice on the Rash,

and I agree with Pat! As long as the rash is tolerable, the fish and your shadow don't care what you look like! As long as you feel GOOD.

I'm so happy to read that you are feeling better. My prayers for you continue, for the rash to become managable and for complete and total success with Tarceva!

Love,

K

Link to comment
Share on other sites

Jim -

I have been lying here unable to sleep as it will be the four month mark of my mom's death tomorrow..and then I read your news. It completely made my day (or late night that is.) I am just thrilled for you. So thrilled. God bless.

Holly

Link to comment
Share on other sites

Hi Jim,

So glad to hear your good news. Feeling better is all tha counts right now. Hang in there the rash will diminish according to the posts from the ones who have experience it.

Keep the good news coming!!

Maryanne :wink:

Link to comment
Share on other sites

Hi Jim,

Today is day 8 on Tarceva for me and so far the rash (pimply, gross white-head mess) seems to be confined to my chin, with red patches on my nose and cheeks. Lovely!!!! I'd bet we fellow users would be able to recognize each other as users by the tell-tale markings on our faces. Why not a scarlet T? Sigh.

Trish

Link to comment
Share on other sites

Hi jimben,

So that is where you have been hiding....feeling like crap.

And now to hear that you are feeling better; well, isn't that the cat's meow! So happy for you.

Our friend from Down Under, "Shar" is also on the Tarceva. She told me her doc photographed her rash and scalp for posterity!

She will hopefully be by to give some alliance to the Tarceva rash.

(I went fishing yesterday and caught a few off the end of the dock....fun!)

Best to you, fella!

your pal,

Cindi o'h

Link to comment
Share on other sites

Jim,

So glad you are feeling better. Rich is right, you might want to talk to your onc about lowering the dosage. Mike had a bad rash when he started Tarceva and the doctor was worried about secondary infectioin because the tops were full of puss. When the dosage was lowered, the rash became better. He had to discontinue due to other things going on that related to his own case. Hang in there , Jim. This sounds like great news.

Love and Prayers,

Sue

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.